Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 24, 2021, 12:13 AM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2021, 12:13 AM CDT (05:13 UTC)
- Expired
- May 24, 2021, 1:00 AM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
Counties Garfield County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 153 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.0
The text
As transmitted.
331 WWUS83 KLBF 240513 SPSLBF Special Weather Statement National Weather Service North Platte NE 1213 AM CDT Mon May 24 2021 NEZ010-028-029-240600- Wheeler NE-Holt NE-Garfield NE- 1213 AM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARFIELD...SOUTHEASTERN HOLT AND WHEELER COUNTIES UNTIL 100 AM CDT... At 1213 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Chambers to Fort Hartsuff State Park. Movement was east at 40 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Ewing, Chambers, Bartlett, Ericson, Knievels Corner, Sunfish Lake, Cumminsville, Four Corners, Pibel Lake State Recreation Area, Buffalo Flats, Goose Lake State Wildlife Management Area and Gables. This includes Highway 281 between mile markers 132 and 171. LAT...LON 4175 9907 4227 9890 4230 9830 4174 9830 TIME...MOT...LOC 0513Z 271DEG 36KT 4220 9885 4174 9900 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 24, 12:03 AM CDT, 10 minutes earlier.
Area forecast discussion, May 24, 12:03 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1203 AM CDT Mon May 24 2021 .SHORT TERM...(This evening through Monday night) Issued at 205 PM CDT Sun May 23 2021 Deep southerly flow continues across wrn and ncntl Nebraska this afternoon. A Pacific cold front has cleared the Colorado front range and the Laramie Ranges triggering thunderstorm activity which will carry east into wrn Nebraska this evening. There is also a small zone of warm air advection across sern Colorado triggering storms south of Pueblo Colorado. The storm activity across ern WY and Colo should grow upscale into the deep moisture across wrn Nebraska this evening producing at least scattered storms and a solid line of storms appears likely north of Interstate 80. A couple of hindrances may limit the magnitude of the severe weather across wrn Nebraska tonight. Winds aloft, although very strong, are unidirectional supporting storm splitting and the warm air advection ahead of the Pacific cold front appears limited to sern Colorado- aimed at nwrn KS and swrn Nebraska. The RAP model suggests the shear is too strong to sustain supercells. On the other hand, the RAP shows two distinct meso circulations forming across swrn Nebraska and swrn SD which could maintain severe storm evolution. These circulations are being fed by strong moist low level winds below 700mb. There is also a well defined h700mb dry slot or intrusion associated with the storms moving east through wrn Nebraska and this should produce a cold pool and enhance wind damage potential. So there are competing forces both in favor or in disfavor for severe storm development. The severe weather forecast follows the SPC which, given the strong backing low level winds this evening, all modes of severe weather, including tornadoes are possible. The POP forecast leans on the short term model blend for likely to definite pops tonight generally along and west of highway 83. East of highway 83, chance POPs are in place. Some models like the ECM and SREF weaken the storm activity quickly while other models like the HREF and NAM maintain storm activity throughout ncntl Nebraska. WPC suggested up to 1 inch of QPF tonight which locally, could result in a few 2 inch totals. This is in line with the HRRR which suggests a few HP storms which could produce a quick 1 to 1 and 1/2 inches of rainfall followed by additional rainfall from weaker storm activity. All of this storm activity should be east of ncntl Nebraska by 12z Monday with just and isolated shower chance in the morning. SPC has hung a marginal severe weather risk Monday afternoon and evening across parts of swrn and ncntl Nebraska. This is the result of the front hanging up across cntl Nebraska. A check on the RAP model shows this front stationary late Monday but winds at the lower levels are not backed. Thus the best severe weather potential would appear to be just to the east of the front as suggested by the SPC. For these reasons, just a slight chance of thunderstorms are in place across parts of swrn and ncntl Nebraska. .LONG TERM...(Tuesday through Sunday) Issued at 205 PM CDT Sun May 23 2021 An excellent opportunity for severe weather may present itself Wednesday afternoon and Wednesday night. The NAM shows a warm front lifting north through wrn Nebraska during the afternoon and the GFS and NAM show westerly winds h500mb increasing to 40 to 50 kts. The NAM shows some sort of convective complex developing across nwrn Nebraska by 00z which will likely move east and grow upscale. Chance to likely POPs are in place Wednesday afternoon and Wednesday night. Thunderstorms chances are in place next Saturday. The potential for severe weather is uncertain given the distance time away from this rain event. The rest of the forecast is generally dry. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1202 AM CDT Mon May 24 2021 For the KVTN terminal: Expect some showers in the vicinity of the terminal through 09z overnight. Expect VFR ceilings thereafter with some scattered clouds around 25000 FT AGL. For the KLBF terminal: Expect some thunderstorms in the vicinity of the terminal through 07z. Ceilings will lower overnight, becoming MVFR around 10z with ceilings around 1000 FT AGL. Skies will then begin to clear Monday morning, then cloud up during the afternoon hours with broken ceilings around 7000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Buttler
Hazardous weather outlook, May 23, 2:31 PM CDT, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 231 PM CDT Sun May 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-241945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 231 PM CDT Sun May 23 2021 /131 PM MDT Sun May 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is an Enhanced Risk for severe thunderstorms to develop in the Panhandle and northwest Nebraska this evening. Additionally, there is a Slight Risk for the rest of the Sandhills and southwest Nebraska. This means the conditions are favorable for storms to turn severe in both areas. The main impacts are expected to be strong winds, hail, and heavy rain. There is a chance for an isolated tornado as well, with the greatest possibility in the Panhandle. Storms are expected to begin in the Panhandle, and move east through the evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Another round of thunderstorms is possible Wednesday afternoon into the evening. However, the potential severe impacts are currently unknown. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 23, 10:43 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
1043 PM CDT Sun May 23 2021
NEZ006>010-240430-
Brown NE-Holt NE-Rock NE-Keya Paha NE-Boyd NE-
1043 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR ROCK...EASTERN BROWN...WESTERN
HOLT...KEYA PAHA AND WESTERN BOYD COUNTIES UNTIL 1130 PM CDT...
At 1043 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Naper to near Newport to 8 miles southwest
of Rose. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Ainsworth, Bassett, Springview, Atkinson, Stuart, Butte, Long Pine,
Newport, Naper, Rose, Dustin, Burton, Hofeld Lake, Raven, Twin Lakes
State Wildlife Management Area, Hull Lake State Wildlife Management
Area, Thomas Creek State Wildlife Management Area, Duff, Mariaville
and Koshopah.
This includes the following highways...
Highway 183 between mile markers 149 and 225.
Highway 20 between mile markers 243 and 296.
Highway 12 near mile marker 40, and between mile markers 46 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4298 9885 4250 9885 4209 9922 4210 10012
4253 9986 4299 9986
TIME...MOT...LOC 0343Z 269DEG 30KT 4298 9921 4253 9934 4211 9967
ButtlerSpecial weather statement, May 23, 10:50 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
1050 PM CDT Sun May 23 2021
NEZ026>028-037-038-240430-
Loup NE-Custer NE-Garfield NE-Blaine NE-Logan NE-
1050 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOUP...SOUTHEASTERN LOGAN...
WESTERN GARFIELD...NORTHERN CUSTER AND BLAINE COUNTIES UNTIL 1130 PM
CDT...
At 1049 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Rose to 11 miles north of
Victoria Springs State Recreation Area to 9 miles northwest of
Callaway. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Broken Bow, Burwell, Taylor, Brewster, Arnold, Sargent, Merna,
Anselmo, Dunning, Comstock, Victoria Springs State Recreation Area,
Calamus Reservoir State Recreation Area, Weissert, Lillian, Logan,
Milburn, Milburn Diversion Dam State Wildlife Management Area, Fox
Bayou, Almeria Meadow State Wildlife Management Area and Walworth.
This includes the following highways...
Highway 183 between mile markers 99 and 146.
Highway 2 between mile markers 237 and 276.
Highway 92 between mile markers 236 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4174 9913 4174 9921 4160 9921 4140 9935
4142 10045 4174 10014 4208 10004 4206 9907
TIME...MOT...LOC 0349Z 278DEG 23KT 4207 9966 4177 9972 4141 10001
ButtlerSpecial weather statement, May 23, 11:14 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
1114 PM CDT Sun May 23 2021
NEZ038-059-071-240500-
Custer NE-Frontier NE-Lincoln NE-
1114 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...EASTERN LINCOLN AND
SOUTHERN CUSTER COUNTIES UNTIL MIDNIGHT CDT...
At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Callaway to 9 miles north
of Indianola. Movement was east at 30 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Broken Bow, Curtis, Callaway, Brady, Eustis, Oconto, Berwyn,
Moorefield, Stockville, Medicine Creek Reservoir State Recreation
Area, Westerville, Etna, Milldale, Jeffrey Canyon State Wildlife
Management Area, Burr Oak, Lodi, Willow View Campground, Freedom,
Buckeye and Pressey State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 93 and 97.
Highway 2 between mile markers 281 and 293.
Interstate 80 in Nebraska between mile markers 196 and 207.
Highway 83 between mile markers 27 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and southwestern Nebraska.
LAT...LON 4139 10030 4140 9935 4104 9954 4104 10023
4070 10022 4070 9998 4044 9998 4043 10009
4035 10010 4035 10067
TIME...MOT...LOC 0414Z 259DEG 26KT 4139 9999 4037 10046
SnivelySpecial weather statement, May 23, 11:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
1136 PM CDT Sun May 23 2021
NEZ026>028-038-240515-
Loup NE-Custer NE-Garfield NE-Blaine NE-
1136 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOUP...GARFIELD...NORTHEASTERN
CUSTER AND EASTERN BLAINE COUNTIES UNTIL 1215 AM CDT...
At 1136 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Rose to 6 miles northwest
of Sargent to near Broken Bow. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Broken Bow, Burwell, Taylor, Sargent, Merna, Anselmo, Comstock,
Victoria Springs State Recreation Area, Calamus Reservoir State
Recreation Area, Weissert, Westerville, Lillian, Milburn, Milburn
Diversion Dam State Wildlife Management Area, Fox Bayou, Almeria
Meadow State Wildlife Management Area, Walworth, Virginia Smith Dam,
Kent Diversion Dam State Wildlife Management Area and Homestead
Knolls Campground.
This includes the following highways...
Highway 183 between mile markers 98 and 147.
Highway 2 between mile markers 259 and 280.
Highway 92 between mile markers 264 and 273.
LAT...LON 4174 9891 4174 9921 4140 9921 4139 9920
4140 10001 4170 9981 4208 9973 4207 9881
TIME...MOT...LOC 0436Z 270DEG 22KT 4207 9931 4170 9947 4140 9970
ButtlerSpecial weather statement, May 23, 11:59 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
1159 PM CDT Sun May 23 2021
NEZ038-071-240530-
Custer NE-Frontier NE-
1159 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRONTIER AND SOUTHEASTERN
CUSTER COUNTIES UNTIL 1230 AM CDT...
At 1159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ansley to near Medicine Creek Reservoir
State Recreation Area. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Broken Bow, Ansley, Eustis, Mason City, Oconto, Berwyn, Medicine
Creek Reservoir State Recreation Area, Westerville, Burr Oak, Gavin
Siding, Intersection of Highway 183 and Cumro Road, Buckeye, Block
Hill Basin, Pressey State Wildlife Management Area and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 97.
Highway 2 between mile markers 281 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and southwestern Nebraska.
LAT...LON 4140 9964 4140 9921 4105 9921 4104 9986
4070 9999 4044 9998 4043 10009 4035 10010
4035 10030
TIME...MOT...LOC 0459Z 263DEG 27KT 4135 9940 4038 10018
SnivelySpecial weather statement, May 24, 12:13 AM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 1213 AM CDT Mon May 24 2021 NEZ010-028-029-240600- Wheeler NE-Holt NE-Garfield NE- 1213 AM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARFIELD...SOUTHEASTERN HOLT AND WHEELER COUNTIES UNTIL 100 AM CDT... At 1213 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Chambers to Fort Hartsuff State Park. Movement was east at 40 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Ewing, Chambers, Bartlett, Ericson, Knievels Corner, Sunfish Lake, Cumminsville, Four Corners, Pibel Lake State Recreation Area, Buffalo Flats, Goose Lake State Wildlife Management Area and Gables. This includes Highway 281 between mile markers 132 and 171. LAT...LON 4175 9907 4227 9890 4230 9830 4174 9830 TIME...MOT...LOC 0513Z 271DEG 36KT 4220 9885 4174 9900 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Keith | 45 min |
| May 23, 7:04 PM CDT | Special Weather Statement | LBF | Sheridan | 41 min |
| May 23, 7:18 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 42 min |
| May 23, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 49 min |
| May 23, 7:39 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 51 min |
| May 23, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 63 min |
| May 23, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| May 23, 8:24 PM CDT | Special Weather Statement | LBF | Hooker | 51 min |
| May 23, 8:28 PM CDT | Areal Flood Warning | LBF | Keith, Perkins | 3 hr |
| May 23, 8:30 PM CDT | Special Weather Statement | LBF | McPherson | 45 min |
| May 23, 8:47 PM CDT | Special Weather Statement | LBF | Cherry | 43 min |
| May 23, 8:54 PM CDT | Special Weather Statement | LBF | Thomas | 51 min |
| May 23, 8:59 PM CDT | Special Weather Statement | LBF | Perkins | 46 min |
| May 23, 9:11 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 49 min |
| May 23, 9:14 PM CDT | Special Weather Statement | LBF | Logan | 46 min |
| May 23, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 43 min |
| May 23, 9:29 PM CDT | Special Weather Statement | LBF | Blaine, Logan | 46 min |
| May 23, 9:36 PM CDT | Flash Flood Warning | LBF | Keith, Perkins | 3 hr |
| May 23, 9:39 PM CDT | Special Weather Statement | LBF | Lincoln | 51 min |
| May 23, 9:56 PM CDT | Special Weather Statement | LBF | Hayes | 34 min |
| May 23, 10:02 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 43 min |
| May 23, 10:14 PM CDT | Special Weather Statement | LBF | Blaine, Logan, Loup | 46 min |
| May 23, 10:19 PM CDT | Special Weather Statement | LBF | Frontier | 41 min |
| May 23, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 45 min |
| May 23, 10:33 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| May 23, 10:43 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 47 min |
| May 23, 10:50 PM CDT | Special Weather Statement | LBF | Blaine, Loup | 40 min |
| May 23, 11:14 PM CDT | Special Weather Statement | LBF | Custer, Frontier | 46 min |
| May 23, 11:36 PM CDT | Special Weather Statement | LBF | Garfield, Loup | 39 min |
| May 23, 11:59 PM CDT | Special Weather Statement | LBF | Dawson | 31 min |
| May 24, 6:18 PM CDT | Special Weather Statement | LBF | Frontier | 42 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.